Alert archive / Washington / Gale Warnings in 2016
Gale Warning 41, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Apr 23, 2016, 2:41 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2016, 2:41 PM PDT (21:41 UTC)
- Expired
- Apr 24, 2016, 8:51 AM PDT
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
603 WHUS76 KSEW 232141 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 241 PM PDT SAT APR 23 2016 PZZ132-240545- /O.UPG.KSEW.SC.Y.0094.000000T0000Z-160424T1300Z/ /O.NEW.KSEW.GL.W.0041.160423T2141Z-160425T0100Z/ /O.UPG.KSEW.GL.A.0025.160424T1300Z-160425T0100Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 241 PM PDT SAT APR 23 2016 ...GALE WARNING IN EFFECT UNTIL 6 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 PM PDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND...WEST WIND 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-240545- /O.UPG.KSEW.SC.Y.0095.000000T0000Z-160424T1300Z/ /O.UPG.KSEW.GL.A.0025.160424T1300Z-160425T0100Z/ /O.NEW.KSEW.GL.W.0041.160423T2141Z-160425T0100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 241 PM PDT SAT APR 23 2016 ...GALE WARNING IN EFFECT UNTIL 6 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 PM PDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND...WEST WIND 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-240545- /O.EXT.KSEW.SC.Y.0094.160423T2141Z-160425T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 241 PM PDT SAT APR 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT SUNDAY... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-240545- /O.EXT.KSEW.SC.Y.0094.160423T2141Z-160424T1300Z/ PUGET SOUND AND HOOD CANAL- 241 PM PDT SAT APR 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT SUNDAY... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-240545- /O.EXT.KSEW.SC.Y.0094.160423T2141Z-160425T0100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 241 PM PDT SAT APR 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT SUNDAY... * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-240545- /O.EXT.KSEW.SC.Y.0094.160423T2141Z-160425T0100Z/ ADMIRALTY INLET- 241 PM PDT SAT APR 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT SUNDAY... * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-240545- /O.CON.KSEW.SC.Y.0094.000000T0000Z-160425T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 241 PM PDT SAT APR 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY... * WIND...WEST TO NORTHWEST WIND 15 TO 30 KNOTS. WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
3 follow-up statements
824 WHUS76 KSEW 240432 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 932 PM PDT SAT APR 23 2016 PZZ131-132-241245- /O.CON.KSEW.GL.W.0041.000000T0000Z-160425T0100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 932 PM PDT SAT APR 23 2016 ...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN U.S. STRAIT OF JUAN DE FUCA UNTIL 6 PM PDT SUNDAY... * WAVES...BUILDING TO 4 TO 7 FEET AFTER MIDNIGHT TONIGHT. * WIND...RISING FROM THE WEST AT 25 TO 35 KNOTS AFTER MIDNIGHT TONIGHT AND THEN CONTINUING THROUGH AT LEAST SUNDAY MORNING. * TIMING...GALE FORCE WINDS ARE ANTICIPATED AFTER MIDNIGHT...WITH A SECOND PEAK AROUND 8 AM PDT SUNDAY. THERE IS A CHANCE THAT WINDS WILL RISE BACK TO GALE FORCE AROUND 5 PM PDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-241245- /O.CON.KSEW.SC.Y.0094.000000T0000Z-160425T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 932 PM PDT SAT APR 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS FROM CAPE FLATTERY TO CAPE SHOALWATER OUT TO 60 NM UNTIL 6 PM PDT SUNDAY... * COMBINED SEAS...7 TO 9 FEET...IN WESTERLY SWELLS...BUILDING TO 8 TO 11 FEET SUNDAY AFTERNOON. * WIND...RISING FROM THE WEST OR NORTHWEST AT 15 TO 25 KNOTS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-241245- /O.CON.KSEW.SC.Y.0094.000000T0000Z-160425T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 932 PM PDT SAT APR 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL 5 PM PDT SUNDAY... * WIND AND WAVES...WINDS WILL RISE FROM THE SOUTHWEST AT 15 TO 25 KNOTS AFTER MIDNIGHT AND PERSIST THROUGH SUNDAY. WAVES WILL BUILD TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-241245- /O.CON.KSEW.SC.Y.0094.000000T0000Z-160424T1300Z/ PUGET SOUND AND HOOD CANAL- 932 PM PDT SAT APR 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND AND HOOD CANAL UNTIL 6 AM PDT SUNDAY... * WIND AND WAVES...SOUTHWEST WINDS WILL RISE TO 15 TO 25 KNOTS BY MIDNIGHT TONIGHT AND THEN EASE BELOW ADVISORY CRITERION BY SUNRISE SUNDAY. WAVES WILL BUILD TO 2 TO 4 FEET BY MIDNIGHT TONIGHT BEFORE SUBSIDING EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-241245- /O.CON.KSEW.SC.Y.0094.000000T0000Z-160425T0100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 932 PM PDT SAT APR 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 6 PM PDT SUNDAY... * COMBINED SEAS...7 TO 9 FEET...IN WESTERLY SWELL. * WIND...RISING FROM THE WEST AT 15 TO 25 KNOTS ABOUT MIDNIGHT TONIGHT AND THEN CONTINUING THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-241245- /O.CON.KSEW.SC.Y.0094.000000T0000Z-160425T0100Z/ ADMIRALTY INLET- 932 PM PDT SAT APR 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ADMIRALTY INLET UNTIL 6 PM PDT SUNDAY... * WIND AND WAVES...WINDS WILL RISE FROM THE NORTHWEST AT 15 TO 25 KNOTS AFTER MIDNIGHT AND PERSIST THROUGH SUNDAY. WAVES WILL BUILD TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
992 WHUS76 KSEW 241042 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 342 AM PDT SUN APR 24 2016 PZZ153-156-241845- /O.CAN.KSEW.SC.Y.0094.000000T0000Z-160425T0100Z/ /O.NEW.KSEW.SW.Y.0030.160424T1042Z-160425T1300Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 342 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FOR THE NEARSHORE WATERS FROM JAMES ISLAND TO CAPE SHOALWATER OUT TO 10 NM UNTIL 6 AM PDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM PDT MONDAY. * COMBINED SEAS...8 OR 9 FEET...IN WESTERLY SWELL...BUILDING TO 10 FEET BY MIDDAY. * DOMINANT PERIOD...12 OR 13 SECONDS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ135-241145- /O.CAN.KSEW.SC.Y.0094.000000T0000Z-160424T1300Z/ PUGET SOUND AND HOOD CANAL- 342 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY IS CANCELLED FOR THE PUGET SOUND AND HOOD CANAL... WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERION OR LESS THAN 21 KNOTS. $$ PZZ131-132-241845- /O.CON.KSEW.GL.W.0041.000000T0000Z-160425T0100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 342 AM PDT SUN APR 24 2016 ...GALE WARNING REMAINS IN EFFECT FOR THE THE CENTRAL AND EASTERN U.S. STRAIT OF JUAN DE FUCA UNTIL 6 PM PDT THIS EVENING... * WAVES...BUILDING TO 4 TO 7 FEET THIS AFTERNOON. * WIND...RISING FROM THE WEST AT 25 TO 35 KNOTS THIS AFTERNOON AND THEN EASING BELOW GALE FORCE LATE IN THE DAY. * TIMING...GALE FORCE WINDS ARE ANTICIPATED BETWEEN NOON AND 4 PM PDT THIS AFTERNOON. THE GALE FORCE WINDS MAY BE BRIEF...LASTING LESS THAN THREE HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-241845- /O.NEW.KSEW.RB.Y.0019.160424T2200Z-160425T0600Z/ GRAYS HARBOR BAR- 342 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FOR THE GRAYS HARBOR BAR FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * COMBINED SEAS...6 TO 8 FEET...BUILDING TO 8 TO 10 FEET THIS AFTERNOON. * BAR CONDITION...MODERATE...EXCEPT ROUGH AROUND THE TIME OF THE MAXIMUM EBB CURRENT EARLY THIS EVENING. * FIRST MAXIMUM EBB...AROUND 630 AM PDT THIS MORNING. * SECOND MAXIMUM EBB...AROUND 7 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-241845- /O.EXT.KSEW.SC.Y.0094.000000T0000Z-160425T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 342 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE NEARSHORE WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT TO 10 NM UNTIL 6 AM PDT MONDAY... * COMBINED SEAS...8 OR 9 FEET...IN WESTERLY SWELL...BUILDING TO 10 OR 11 FEET BY MIDDAY. * WIND...NORTHWEST 15 TO 25 KNOTS...EASING AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-241845- /O.EXT.KSEW.SC.Y.0094.000000T0000Z-160425T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 342 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE COASTAL WATERS FROM CAPE FLATTERY TO CAPE SHOALWATER FROM 10 NM OUT TO 60 NM UNTIL 6 AM PDT MONDAY... * COMBINED SEAS...8 OR 9 FEET...IN WESTERLY SWELL...BUILDING TO 10 TO 12 FEET BY MIDDAY. * WIND...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-241845- /O.EXT.KSEW.SC.Y.0094.000000T0000Z-160425T0700Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 342 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...SOUTHWEST WINDS WILL RISE TO 15 TO 25 KNOTS THIS AFTERNOON BEFORE EASING OVERNIGHT. WAVES WILL BUILD TO 2 TO 4 FEET THIS AFTERNOON BEFORE SUBSIDING LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-241845- /O.EXT.KSEW.SC.Y.0094.000000T0000Z-160425T0700Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 342 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL MIDNIGHT PDT TONIGHT... * COMBINED SEAS...8 OR 9 FEET...IN WESTERLY SWELL...BUILDING TO 10 OR 11 FEET BY MIDDAY. * WIND...WEST 15 TO 25 KNOTS...EASING AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-241845- /O.EXT.KSEW.SC.Y.0094.000000T0000Z-160425T0700Z/ ADMIRALTY INLET- 342 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE ADMIRALTY INLET UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...NORTHWEST WINDS WILL RISE TO 15 TO 25 KNOTS THIS AFTERNOON BEFORE EASING LATE THIS EVENING. WAVES WILL BUILD TO 2 TO 4 FEET THIS AFTERNOON BEFORE SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
745 WHUS76 KSEW 241551 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 851 AM PDT SUN APR 24 2016 PZZ131-132-250000- /O.CAN.KSEW.GL.W.0041.000000T0000Z-160425T0100Z/ /O.EXB.KSEW.SC.Y.0094.000000T0000Z-160425T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 851 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. * WIND AND WAVES...WEST WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-250000- /O.EXT.KSEW.RB.Y.0019.160424T2200Z-160425T1800Z/ GRAYS HARBOR BAR- 851 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT MONDAY... * COMBINED SEAS...8 TO 9 FEET...BUILDING TO 10 FEET DURING THE MAXIMUM EBB CURRENTS. * BAR CONDITION...MODERATE...EXCEPT ROUGH AROUND THE TIME OF THE MAXIMUM EBB CURRENTS. * FIRST MAXIMUM EBB...AROUND 7 PM TONIGHT. * SECOND MAXIMUM EBB...AROUND 7 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-250000- /O.CON.KSEW.SC.Y.0094.000000T0000Z-160425T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 851 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * COMBINED SEAS...9 TO 11 FEET. * WIND...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-250000- /O.CON.KSEW.SC.Y.0094.000000T0000Z-160425T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 851 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * COMBINED SEAS...9 TO 11 FEET. * WIND...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-250000- /O.CON.KSEW.SC.Y.0094.000000T0000Z-160425T0700Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 851 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-250000- /O.CON.KSEW.SC.Y.0094.000000T0000Z-160425T0700Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 851 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * COMBINED SEAS...8 OR 9 FEET...IN WESTERLY SWELL...BUILDING TO 10 OR 11 FEET BY MIDDAY. * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-250000- /O.CON.KSEW.SC.Y.0094.000000T0000Z-160425T0700Z/ ADMIRALTY INLET- 851 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-250000- /O.CON.KSEW.SW.Y.0030.000000T0000Z-160425T1300Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 851 AM PDT SUN APR 24 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * COMBINED SEAS...9 TO 11 FEET. * DOMINANT PERIOD...12 OR 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 23, 2:40 PM PDT, 1 minute earlier.
Area forecast discussion, Apr 23, 2:40 PM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
240 PM PDT SAT APR 23 2016
.SYNOPSIS...SHOWERS WILL INCREASE THIS EVENING. AN UPPER LEVEL
TROUGH WILL MOVE OVER WESTERN WASHINGTON ON SUNDAY WITH SHOWERS
AND COOL WEATHER. WEAK HIGH PRESSURE WILL BUILD MONDAY NIGHT
AND TUESDAY.
&&
.SHORT TERM...SHOWERS WILL INCREASE TONIGHT AND SUNDAY AS A COLD
UPPER TROUGH MOVES OVER WRN WA. THE AIR WILL BECOME UNSTABLE WITH
A CHANCE OF TSTMS...MAINLY SUNDAY AFTERNOON AS 500MB COOLS TO ARND
-30C. SUNDAY WILL BE THE CHILLIEST DAY...THEN HIGHS WILL CREEP UP
A COUPLE DEGREES ON MONDAY AND AGAIN TUESDAY WITH MORE SUNSHINE.
.LONG TERM...AFTER THE WEAK UPPER RIDGE AND SOME SUNSHINE ON TUESDAY
A FRONT WILL APPROACH THE AREA TUE NIGHT. THE FRONT WILL PROBABLY
SPLIT AND THEN THAT UPPER TROUGH WILL DROP INTO OREGON AND CALIF
WED AND THU AS ANOTHER WEAK RIDGE BUILDS INTO WRN WA. MORE CLOUDS
AND A CHANCE OF SHOWERS ARE IN THE FORECAST AT TIMES...BUT OVERALL
PATTERN WILL BE PRETTY QUIET AND BENIGN.
&&
.AVIATION...A COLD FRONT WILL MOVE INLAND THIS EVENING FOR SHOWERS
ACROSS ALL OF WESTERN WA. THE FLOW ALOFT IS SOUTHWESTERLY. LOW LEVEL
ONSHORE FLOW WILL INCREASE WITH MVFR CIGS POSSIBLE. AN UPPER LEVEL
TROUGH WILL MAINTAIN A COOL AND UNSTABLE AIR MASS ON SUNDAY FOR
ADDITIONAL SHOWERS AND A CHANCE OF THUNDERSTORMS. A PUGET SOUND
CONVERGENCE ZONE WILL LIKELY FORM OVER KPAE. 33
KSEA...VFR CIGS THROUGH THIS AFTERNOON. SW WINDS AT THE SURFACE 10-
15 KT. SHOWERS DEVELOPING THIS EVENING WITH MVFR CIGS POSSIBLE.
PUGET SOUND CONVERGENCE ZONE FORMING NORTH OF THE TERMINAL ON
SUNDAY. 33
&&
.MARINE...ONSHORE FLOW WILL INCREASE TONIGHT AS A COLD FRONT MOVES
INLAND. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL WATERS.
WESTERLY GALES ARE POSSIBLE IN THE CENTRAL AND EAST STRAIT OF JUAN
DE FUCA. ONSHORE FLOW WILL CONTINUE THROUGH EARLY NEXT WEEK WITH
HIGH PRESSURE OVER THE NE PAC. A WEAK COLD FRONT WILL DISSIPATE OVER
THE COASTAL WATERS EARLY WEDNESDAY. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY ALL WATERS.
GALE WARNING CENTRAL AND EAST STRAIT OF JUAN DE FUCA.
&&
WWW.WEATHER.GOV/SEATTLE
AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:55 AM PDT | Small Craft Advisory | SEW | 72 hr | |
| Apr 23, 4:57 AM PDT | Gale Watch | SEW | 10 hr | |
| Apr 23, 4:57 AM PDT | Small Craft Advisory | SEW | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.